Alert archive / West Virginia / Wind Advisories in 2026
Wind Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Mar 15, 2026, 1:47 PM EDT for 4 states. It took effect at Mar 16, 2026, 12:00 AM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2026, 1:47 PM EDT (17:47 UTC)
- In effect from
- Mar 16, 2026, 12:00 AM EDT
- Expired
- Mar 17, 2026, 9:31 AM EDT
- In force
- 34 hr
- Issued by
- NWS Charleston, WV
All 49 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS71 KRLX 151747 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 147 PM EDT Sun Mar 15 2026 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-160330- /O.NEW.KRLX.WI.Y.0006.260316T0400Z-260316T1500Z/ Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Southeast Webster-Southeast Pocahontas-Northwest Randolph- Including the cities of Grayson, Elizabeth, Craigsville, Middlebourne, Ripley, Kenova, Parkersburg, Vienna, Elkins, Flatwoods, Hurricane, Gary, Welch, Sophia, Oak Hill, Meadow Bridge, War, Fayetteville, Russell, Jackson, Williamson, McArthur, New Lexington, Carter Caves State Park, Athens, Breaks Interstate Park, Grafton, Marlinton, Ashland, Marietta, Harts, Paden City, Somerset, Gallipolis, Chapmanville, Clarksburg, Teays Valley, McConnelsville, Grayson Lake State Park, Stockport, Belpre, St. Marys, Montgomery, Man, Clay, Lake Vesuvius, Wayne, Pennsboro, Point Pleasant, Spencer, Burnsville, Louisa, Glenville, Clintwood, Mullens, Pineville, Weston, Bradley, New Haven, Hurley, Bridgeport, Wellston, Gassaway, Cowen, Summersville, Ravenswood, Raceland, South Charleston, Holly River State Park, Cannonsburg, Charleston, Sistersville, Madison, Oceana, Richwood, Grantsville, Harrisville, Prosperity, Webster Springs, Ironton, South Point, Hamden, Huntington, Ceredo, West Union, Birch River, Alum Creek, Belington, Vansant, Davenport, Crooksville, Hamlin, Philippi, Beckley, Buckhannon, Grundy, Saint Albans, Olive Hill, Logan, Belmont, Sutton, Yatesville Lake State Park, and Pomeroy 147 PM EDT Sun Mar 15 2026 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia, and central, northeast, northern, southeast, southern, and western West Virginia. * WHEN...From midnight tonight to 11 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected just ahead of, coincident with, and just behind the cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ WVZ523-526-160330- /O.NEW.KRLX.WI.Y.0006.260316T0400Z-260317T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 147 PM EDT Sun Mar 15 2026 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From midnight tonight to 2 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ JP
6 follow-up statements
265 WWUS71 KRLX 160229 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1029 PM EDT Sun Mar 15 2026 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-161030- /O.CON.KRLX.WI.Y.0006.260316T0400Z-260316T1500Z/ Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Southeast Webster-Southeast Pocahontas-Northwest Randolph- Including the cities of Madison, Hamden, Pomeroy, Grundy, McConnelsville, Kenova, Charleston, Gassaway, Bradley, Oak Hill, Grantsville, Vienna, Richwood, Spencer, Yatesville Lake State Park, Somerset, Lake Vesuvius, Teays Valley, Philippi, Glenville, Raceland, Ashland, Clarksburg, Summersville, Gary, South Charleston, Gallipolis, Clay, Hurricane, Montgomery, Harrisville, Louisa, New Haven, Breaks Interstate Park, Wellston, Olive Hill, Cannonsburg, Burnsville, Huntington, Parkersburg, Carter Caves State Park, McArthur, West Union, Ceredo, Williamson, Bridgeport, Point Pleasant, Birch River, Hurley, Marlinton, Elkins, Belington, Webster Springs, Elizabeth, Oceana, New Lexington, St. Marys, Ironton, Middlebourne, Clintwood, Grayson Lake State Park, Fayetteville, Beckley, Crooksville, Paden City, Jackson, Wayne, Saint Albans, Cowen, Pineville, Sutton, Ripley, South Point, Grafton, Logan, War, Stockport, Flatwoods, Mullens, Marietta, Man, Grayson, Harts, Craigsville, Sistersville, Alum Creek, Holly River State Park, Russell, Pennsboro, Meadow Bridge, Sophia, Hamlin, Welch, Belpre, Prosperity, Weston, Belmont, Vansant, Chapmanville, Athens, Buckhannon, Ravenswood, and Davenport 1029 PM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia, and central, northeast, northern, southeast, southern, and western West Virginia. * WHEN...Until 11 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected just ahead of, coincident with, and just behind the cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ WVZ523-526-161030- /O.CON.KRLX.WI.Y.0006.260316T0400Z-260317T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 1029 PM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 20
696 WWUS71 KRLX 161018 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 618 AM EDT Mon Mar 16 2026 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-161500- /O.CON.KRLX.WI.Y.0006.000000T0000Z-260316T1500Z/ Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Southeast Webster-Southeast Pocahontas-Northwest Randolph- Including the cities of Williamson, Pomeroy, Crooksville, Middlebourne, Kenova, Davenport, Montgomery, Ripley, Alum Creek, Holly River State Park, Carter Caves State Park, New Haven, Wellston, Athens, Lake Vesuvius, Summersville, Grayson, Prosperity, Madison, Teays Valley, Elizabeth, Marlinton, Philippi, Welch, South Charleston, Ironton, Hamden, Wayne, Sophia, Huntington, Vienna, Cannonsburg, Mullens, Ravenswood, Ashland, Grayson Lake State Park, Ceredo, Harrisville, Craigsville, Gallipolis, Point Pleasant, Paden City, Glenville, Cowen, Belpre, Burnsville, Clay, Sistersville, New Lexington, Fayetteville, Hamlin, Webster Springs, Olive Hill, Jackson, Grundy, Man, Grafton, Clarksburg, Gary, Weston, Marietta, McConnelsville, Stockport, Parkersburg, Belmont, Pineville, Beckley, Richwood, South Point, Pennsboro, Somerset, Yatesville Lake State Park, Sutton, Buckhannon, War, St. Marys, Clintwood, Hurricane, Flatwoods, Russell, Saint Albans, Bridgeport, Gassaway, West Union, Oak Hill, Spencer, Meadow Bridge, Bradley, Logan, Raceland, Oceana, Louisa, McArthur, Vansant, Charleston, Elkins, Harts, Hurley, Belington, Birch River, Chapmanville, Breaks Interstate Park, and Grantsville 618 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to around 45 mph expected. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia, and central, northeast, northern, southeast, southern, and western West Virginia. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ WVZ523-526-161830- /O.CON.KRLX.WI.Y.0006.000000T0000Z-260317T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 618 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ TRM
495 WWUS71 KRLX 161450 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1050 AM EDT Mon Mar 16 2026 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-161600- /O.EXP.KRLX.WI.Y.0006.000000T0000Z-260316T1500Z/ Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest Webster-Southeast Webster-Southeast Pocahontas-Northwest Randolph- Including the cities of Chapmanville, Point Pleasant, Ravenswood, Olive Hill, Montgomery, Gallipolis, Hamden, Kenova, West Union, Stockport, South Charleston, Vansant, Grayson Lake State Park, Marlinton, Prosperity, Weston, South Point, Athens, Ashland, New Lexington, Sophia, Man, Sistersville, Craigsville, Marietta, Yatesville Lake State Park, Bradley, Belington, Hurricane, Lake Vesuvius, McArthur, Pineville, Charleston, Louisa, Williamson, Fayetteville, Clintwood, Carter Caves State Park, Oceana, Russell, Ripley, Clarksburg, Burnsville, Pennsboro, Davenport, Wayne, Summersville, New Haven, Gary, Jackson, Madison, Glenville, Hurley, Ceredo, Teays Valley, Gassaway, Raceland, Buckhannon, Breaks Interstate Park, Logan, Sutton, Somerset, St. Marys, Holly River State Park, Elkins, Belpre, Vienna, Cowen, Huntington, Ironton, Beckley, Grayson, Harts, Spencer, Richwood, Harrisville, Crooksville, Wellston, Clay, Belmont, Meadow Bridge, Grundy, Birch River, Elizabeth, Pomeroy, Parkersburg, Saint Albans, Philippi, Grafton, Bridgeport, Flatwoods, Hamlin, Grantsville, Cannonsburg, Webster Springs, Middlebourne, Welch, Paden City, Alum Creek, Oak Hill, McConnelsville, Mullens, and War 1050 AM EDT Mon Mar 16 2026 ...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... While breezy to gusty winds will continue through the day, the threat for Advisory level wind gusts has ended. $$ WVZ523-526-162300- /O.CON.KRLX.WI.Y.0006.000000T0000Z-260317T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 1050 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ GW
508 WWUS71 KRLX 162248 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 648 PM EDT Mon Mar 16 2026 WVZ523-526-170600- /O.CON.KRLX.WI.Y.0006.000000T0000Z-260317T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 648 PM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 20
236 WWUS71 KRLX 170559 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 159 AM EDT Tue Mar 17 2026 WVZ523-526-171400- /O.EXT.KRLX.WI.Y.0006.000000T0000Z-260317T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 159 AM EDT Tue Mar 17 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ TRM
783 WWUS71 KRLX 171331 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 931 AM EDT Tue Mar 17 2026 WVZ523-526-171445- /O.CAN.KRLX.WI.Y.0006.000000T0000Z-260317T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 931 AM EDT Tue Mar 17 2026 ...WIND ADVISORY IS CANCELLED... The threat for wind gusts of criteria strength has ended. Breezy conditions will continue throughout the day. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 5:46 AM EDT, 8 hours 1 minute earlier. Its key messages:
- 1. A strong cold front will cross the region late Sunday night into Monday morning, bringing a threat of damaging wind gusts and isolated tornadoes despite limited instability. 2. Temperatures will crash on Monday, transitioning rain to snow. Light snow accumulations are expected in the Northeast Mountains Monday night. A dusting possible for the lowlands by Monday evening. 3. A widespread hard freeze is expected Monday night through Tuesday night, posing a significant hazard to any very early season vegetation that has emerged.
Area forecast discussion, Mar 15, 5:46 AM EDT, 8 hours 1 minute before
Area Forecast Discussion National Weather Service Charleston WV 546 AM EDT Sun Mar 15 2026 .WHAT HAS CHANGED... TDs were lowered for this afternoon to reflect a drier airmass until additional moisture arrives later in the day. Wind gusts were increased today and especially tonight into Monday. Snow amounts have increased for the mountains and there is an increasing chance for light snow accumulations on grassy surfaces in the lowlands by later Monday afternoon into Monday evening. 0538 AM Aviation Updated below... && .KEY MESSAGES... 1. A strong cold front will cross the region late Sunday night into Monday morning, bringing a threat of damaging wind gusts and isolated tornadoes despite limited instability. 2. Temperatures will crash on Monday, transitioning rain to snow. Light snow accumulations are expected in the Northeast Mountains Monday night. A dusting possible for the lowlands by Monday evening. 3. A widespread hard freeze is expected Monday night through Tuesday night, posing a significant hazard to any very early season vegetation that has emerged. && .DISCUSSION... KEY MESSAGE 1... Little has changed with the forecast of the potent cold front that crosses the region tonight (Sunday night) into Monday morning. While we did not issue a wind adv overnight, its increasingly likely an SPS/wind adv will be issued this afternoon to account for the passage of the front. Regardless of how strong/severe the thunderstorms are as they cross the area, mechanical mixing along the frontal bndry could easily mix strong winds gusts to the sfc. As mentioned in the previous AFD, MLCAPE is negligible, but a strong LLJ of 55-70 kts will enhance any wind associated with thunderstorms or heavier showers along the frontal bndry. There remains an isolated tornado threat along the line of convection/QLSC, but the best chance for that will be across NE KY and SE OH and then again with the reinvigorating QLCS in the extreme eastern portion of the CWA late Monday morning. Current timing for the front is roughly 3-5am across NE KY and SE OH, 5-8am for SW VA and the rest of WV. There could be an additional developing line of convection or reinvigorating of the QLCS/line of convection late morning across the mtns as it moves east from WV into western VA. KEY MESSAGE 2... As the cold front crosses the region, temps will plummet from the lower 60s/50s early Monday morning to 30s/40s by later afternoon. Rain will change to snow as temps drop with light snow accumulations in the mtns. 1-4 inches of snow is likely in the mtns, with and inch or so in the foothills. The lowlands are a little tricker. There are some solutions which show an additional precip shield ride north post frontal bndry, thus extending more of the synoptic precip before transitioning to lake enhanced snow showers. If this solution were to occur, there could be a quicker changeover east of I-77 with a more rapid temp drop due to dynamical cooling. This could result in a slushy coating up to 1 inch of snow on grassy/elevated surfaces late afternoon into early evening. Some of the higher ridges could see closer to two inches of snow. Current probs of up to 1 inch of snow for the lowlands, generally east of I-77, is around 30 percent. While snow has been trending up for the lowlands, its important to remember this will be during the late afternoon with a much higher sun angle and warm ground surfaces, thus limiting impacts. It is possible an eventual winter weather advisory could be needed for Monday evening into Tuesday morning for at least the mtns and to a lesser extent the foothills, but confidence is too low at this point. With plummeting temperatures and the possibility for heavier lake enhanced snow showers/squalls, could create at least a few roadway impacts as the sun goes down. Even in the lowlands, untreated roads Monday night into Tuesday morning could see patchy slick conditions. This will need to be watched through the day. KEY MESSAGE 3... The influx of arctic air will bring a prolonged period of sub- freezing temperatures to the region. By Tuesday morning, low temperatures will fall into the mid-teens to lower 20s across the lowlands, and into the single digits in the Northeast Mountains. High pressure building in Tuesday night will promote another night of excellent radiational cooling. This hard freeze will be damaging to unprotected sensitive early-season vegetation that has emerged with recent warm and wet conditions. && .AVIATION /09Z SUNDAY THROUGH THURSDAY/... LLWS this morning for some TAF locales, before SFC winds increase later this morning. Expect breezy SE winds between 12-18 kts with gusts 27-33kts this afternoon and into the evening. Stronger gusts in excess of 40 kts possible along the frontal bndry early Monday morning, with localized wind gusts around 50 kts in any severe thunderstorm. Rain changes to snow Monday afternoon from west to east with MVFR/IFR CIGs/VSBYs possible from rain and/or snow. Snow showers continue into Monday night and likely into Tuesday morning with additional reductions to CIGs/VSBYs possible in heavier snow showers. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z MONDAY... Stronger wind gusts are possible, especially along the frontal bndry, heavier showers, and thunderstorms. FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: None. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z MONDAY... IFR possible in rain/snow showers on Monday into Tuesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && DISCUSSION...JRM AVIATION...JRM
Nearby
Wind Advisories in West Virginia, 2026Wind Advisories in Ohio, 2026Wind Advisories in Kentucky, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.